Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Does Your Seizure Medicine/s Make Your Teeth/gums Bleed?

Does Your Seizure Medicine/s Make Your Teeth/gums Bleed?

I brush my teeth 2x a day, but lately, I've noticed bleeding in my mouth & when I spit. I went to the dentist & she said there's nothing wrong with my teeth, no cavities or anything. I asked her why I get blood in my mouth & she said it might be my seizure medications.

A MyEpilepsyTeam Member said:

My mama was on dilantin for years and the same thing happened to her. Constant abscess's.

posted about 1 month ago
A MyEpilepsyTeam Member said:

I used warm salt water to rinse my mouth out every day. It seemed to help.

posted about 1 month ago
A MyEpilepsyTeam Member said:

Each person is different with their medications. Bleeding gums from AED's are possible for anyone. I was on Keppra but not long enough to know if it would cause bleeding gums. I had that issue with Topiramate. I was on that one for 2+ years. I told my Neuro and he said it was possible with any AED.
For pulling infections out of your mouth, Use Organic all natural Coconut oil everyday for a couple of minutes a day for 2 weeks. Depending on the infection, the time used will very.

posted about 1 month ago
A MyEpilepsyTeam Member said:

My daughter takes Depakote and her gums bleed.

posted about 1 month ago
A MyEpilepsyTeam Member said:

That could be a sign of low platelets which is caused by many medications

posted about 2 months ago
Already a Member? Log in